Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 229, NWS Nashville, TN

June 28, 20104 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2010, 4:19 PM CDT for 4 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2010, 4:19 PM CDT (21:19 UTC)
Expired
Jun 28, 2010, 5:00 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:53 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 28, 2:53 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON JUN 28 2010

.DISCUSSION...COLD FRONT MOVING INTO KY WITH SCATTERED
THUNDERSTORMS DEVELOPING AHEAD OF IT. A LINE OF THUNDERSTORMS
FROM KY INTO NORTHWEST TN APPARENTLY ALONG PREFRONTAL TROUGH.
ALL OF THIS ACTIVITY WILL INCREASE AND COVERAGE AND SOMEWHAT IN
INTENSITY AS THE FRONT COMES INTO THE WARM AND HUMID AIR ACROSS
MID TN THIS EVENING. A FEW STRONG TO SEVERE STORMS MAY PRODUCE
LOCALIZED DOWNBURST WINDS. FREQUENT LIGHTNING AND HEAVY DOWNPOURS
WILL BE COMMON ACROSS THE AREA. ACTIVITY WILL DIMINISH LATE
TONIGHT WITH LOSS OF HEATING. PATCHY LATE NIGHT FOG IS POSSIBLE.

THE FRONT WILL SLOW DOWN AS IT REACHES OUR SOUTHERN COUNTIES...SO
AT LEAST A SMALL CHANCE FOR SHOWERS/STORMS WILL CONTINUE OVER THE
SOUTH HALF THROUGH TUESDAY. ONLY LIGHTLY DRIER/COOLER AIR WILL BE
PUSHING IN FROM THE NORTH...SO TEMPS NEAR 90 EXPECTED. ANOTHER PUSH
OF COOLER AND DRIER AIR WILL COME IN TUESDAY NIGHT INTO
WEDNESDAY...BRINGING CLEARING SKIES AND MUCH MORE PLEASANT
CONDITIONS FOR SEVERAL DAYS.

THE EXTENDED FORECAST WILL LEAN TOWARD THE ECMWF
SOLUTION...ALTHOUGH THE LATEST GFS IS TRENDING THAT WAY. HIGH
PRESSURE WILL BE OVER THE REGION WITH A BUILDING RIDGE.
TEMPERATURES WILL CREEP UPWARD INTO THE 90S AGAIN BY INDEPENDENCE
DAY. WE WILL KEEP THE FORECAST DRY FOR NOW...BUT PROBABLY SOME
ISOLATED THUNDERSTORMS CANNOT BE RULED OUT AS THE HEAT AND
HUMIDITY REBUILD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  90  68  86 /  50  10  10  10
CLARKSVILLE    66  87  64  84 /  40   0  10  10
CROSSVILLE     66  83  65  81 /  60  30  10  10
COLUMBIA       71  90  69  87 /  60  30  10  10
LAWRENCEBURG   70  89  69  87 /  60  40  20  10
WAVERLY        68  88  66  86 /  50  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 28, 5:08 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT MON JUN 28 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-291030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
508 AM CDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO PASS THROUGH MIDDLE TENNESSEE TODAY
AND TONIGHT, BRINGING WIDESPREAD THUNDERSTORMS TO THE MID STATE.
SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE, WITH DAMAGING
STRAIGHT LINE WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Jun 28, 12:44 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CDT MON JUN 28 2010

TNZ005>011-022>034-065-066-281845-
BENTON-CHEATHAM-CLAY-CUMBERLAND-DAVIDSON-DICKSON-FENTRESS-HOUSTON-
HUMPHREYS-JACKSON-MACON-MONTGOMERY-OVERTON-PICKETT-PUTNAM-ROBERTSON-
SMITH-STEWART-SUMNER-TROUSDALE-WHITE-WILSON-
1244 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...CLAY...
CUMBERLAND...DAVIDSON...DICKSON...FENTRESS...HOUSTON...HUMPHREYS...
JACKSON...MACON...MONTGOMERY...OVERTON...PICKETT...PUTNAM...
ROBERTSON...SMITH...STEWART...SUMNER...TROUSDALE...WHITE AND WILSON
COUNTIES...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN KENTUCKY. THE LINE
WILL MOVE SOUTHEAST AND INTO NORTHWEST MIDDLE TENNESSEE DURING THE
NEXT HOUR. IN ADDITION...SCATTERED THUNDERSTORMS WILL DEVELOP OUT
AHEAD OF THE LINE ACROSS NORTHERN MIDDLE TENNESSEE. A FEW STORMS
COULD BECOME STRONG ACROSS MIDDLE TENNESSEE DURING THE NEXT
HOUR...WITH WIND GUSTS TO 40 MPH...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING.

BOYD
Special weather statement, Jun 28, 2:28 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUN 28 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-282030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
228 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CANNON...
CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DEKALB...
DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...
MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON...
RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...
WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON COUNTIES...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN KENTUCKY DOWN
INTO NORTHWEST MIDDLE TENNESSEE. SCATTERED THUNDERSTORMS HAVE ALSO
DEVELOPED OUT AHEAD OF THE LINE. A FEW STORMS MAY BECOME STRONG TO
SEVERE IN MIDDLE TENNESSEE DURING THE AFTERNOON...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

BOYD
Local storm report, Jun 28, 4:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
404 PM CDT MON JUN 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     DOWNBURST        6 S NASHVILLE           36.08N 86.78W
06/26/2010                   DAVIDSON           TN   NWS STORM SURVEY

            IT WAS DETERMINED THAT A MICROBURST WITH MAXIMUM WINDS
            AROUND 90 MPH OCCURRED. AROUND 100 TREES WERE SNAPPED OR
            UPROOTED...SEVERAL BUILDINGS SUFFERED PARTIAL UPLIFTING
            AND SHINGLE DAMAGE...AND FOUR WOODEN POWER POLES WERE
            SNAPPED.

0745 PM     HAIL             7 S NASHVILLE           36.07N 86.78W
06/26/2010  E1.75 INCH       DAVIDSON           TN   EMERGENCY MNGR

            HAIL OF AT LEAST GOLF BALL SIZE BROKE SEVERAL CAR WINDOWS
            AT A BUSINESS NEAR THE INTERSECTION OF TROUSDALE DRIVE
            AND BLACKMAN RD.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:54 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Smith, Wilson36 min
Jun 28, 5:16 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.